MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device was performed and found that the pull wire was kinked, the push catheter was kinked approximately at 2.5 cm from dital end, and the guide catheter was detached from the delivery system.Based on the product analysis, the issue occured during procedure.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink/bend push catheter and pull wire.Once the push catheter is kinked at distal section, this condition can cause resistance at the moment to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter or force applied retracting the pull wire in order to release the stent can result in guide catheter detachment due to friction between the components (push catheter/pull wire/guide catheter) at kinked area.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used durin a stent placement procedure in the bile duct, performed on (b)(6) 2019.According to the complainant, during the procedure, the physician attempted to deploy the stent but the was difficult to advance.The procedure was successfully completed with another flexima rx biliary stent.This event has been deemed a reportable event based on the investigation results; guide catheter detached.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8759689
Report Number3005099803-2019-03065
Device Sequence Number19492379
Product Code FGE
UDI-Device Identifier08714729337867
UDI-Public08714729337867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model NumberM00545560
Device Catalogue Number4556
Device Lot Number0023252974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1